Alert archive / Florida / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 94, NWS Mobile, AL

April 27, 2023Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Apr 27, 2023, 10:28 AM CDT for Santa Rosa County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2023, 10:28 AM CDT (15:28 UTC)
Expired
Apr 27, 2023, 11:30 AM CDT
In force
62 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

County Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 5:43 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.5 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2023-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2023-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1731 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

149 
WUUS54 KMOB 271528
SVRMOB
FLC113-271630-
/O.NEW.KMOB.SV.W.0094.230427T1528Z-230427T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1028 AM CDT Thu Apr 27 2023

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northern Santa Rosa County in northwestern Florida...

* Until 1130 AM CDT.

* At 1027 AM CDT, a severe thunderstorm was located 6 miles south of
  Jay, or 9 miles southeast of Century, moving east at 20 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Jay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3076 8722 3093 8727 3093 8726 3095 8724
      3100 8679 3081 8679
TIME...MOT...LOC 1527Z 256DEG 19KT 3086 8716 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Black
3 follow-up statements
969 
WWUS54 KMOB 271534
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1034 AM CDT Thu Apr 27 2023

FLC113-271630-
/O.CON.KMOB.SV.W.0094.000000T0000Z-230427T1630Z/
Santa Rosa FL-
1034 AM CDT Thu Apr 27 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHERN SANTA ROSA COUNTY...

At 1034 AM CDT, a severe thunderstorm was located 6 miles south of
Jay, or 11 miles southeast of Century, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Jay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3076 8722 3093 8727 3093 8726 3095 8724
      3100 8679 3081 8679
TIME...MOT...LOC 1534Z 256DEG 19KT 3087 8712 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Black
374 
WWUS54 KMOB 271547
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1047 AM CDT Thu Apr 27 2023

FLC113-271630-
/O.CON.KMOB.SV.W.0094.000000T0000Z-230427T1630Z/
Santa Rosa FL-
1047 AM CDT Thu Apr 27 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHEASTERN SANTA ROSA COUNTY...

At 1046 AM CDT, a severe thunderstorm was located 8 miles southeast
of Jay, or 15 miles south of Brewton, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Santa Rosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3079 8708 3096 8713 3100 8679 3081 8679
TIME...MOT...LOC 1546Z 256DEG 21KT 3089 8702 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Black
170 
WWUS54 KMOB 271620
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1120 AM CDT Thu Apr 27 2023

FLC113-271630-
/O.EXP.KMOB.SV.W.0094.000000T0000Z-230427T1630Z/
Santa Rosa FL-
1120 AM CDT Thu Apr 27 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SANTA ROSA COUNTY
WILL EXPIRE AT 1130 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until noon CDT for
south central Alabama...and northwestern Florida.

LAT...LON 3079 8708 3096 8713 3100 8679 3081 8679
TIME...MOT...LOC 1620Z 256DEG 19KT 3093 8682 

$$

Black

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:19 AM CDT, 9 minutes earlier.

Area forecast discussion, Apr 27, 10:19 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1019 AM CDT Thu Apr 27 2023

...New MESOSCALE UPDATE...

.UPDATE...
Issued at 1019 AM CDT Thu Apr 27 2023

A well-defined shortwave trough aloft currently located over the
southern Plains will track further east, while taking on a slight
negative tilt. Forcing is already present aloft over the region
with the aid of difluence, positive vorticity advection, and
divergence due to favorable jet dynamics. This forcing will
continue to overspread the area through the afternoon. In the
lower levels, a convectively reinforced surface boundary
currently located along the I-10 corridor will be the focus for
severe weather during the aforementioned timeframe. Current
observations and guidance support discrete supercells moving
inland along the coastal counties, up from the nearshore Gulf
waters through the mid-morning hours and into the afternoon. With
this, any discrete supercell will have the potential to produce
all hazards to include, damaging winds, large hail, and isolated
tornadoes supported by 0-6km shear of 40-50kts, MLCAPE of around
1000-1500J/kg along and south of the surface boundary, and steep
lapse rates around 7.5C/km supported by the 12Z LIX sounding. The
greatest tornado potential will exist over the western FL
panhandle counties where greater instability and low-level shear
is expected to exist through the afternoon supported by the TAE
12Z sounding.

Otherwise, current radar and guidance trends also support the
development of a squall line (already forming, extending from
south MS into SE LA) that will push east across the coastal
counties late this morning into the afternoon. As storms grow more
upscale in nature, bowing segments could present themselves as
cold pool development strengthens within the squall line. With
this, the main threat will the line will be damaging wind gusts,
with a lower threat of large hail and isolated tornadoes. However,
if low-level shear does increase as the main line pushes in, the
potential for tornadoes would remain, although this is still
questionable as of right now.

Lastly, CAMs this morning are also showing the development of a
wake low behind the QLCS. This would bring a brief period of
strong winds gusting in excess of 40mph through the late afternoon
and early evening timeframe if this comes to fruition. Following
this, the threat for severe weather and strong winds is expected
to diminish from west to east. We will monitor trends through the
day and send out updates as needed. JEH/88

&&

.PREV DISCUSSION... /issued 651 AM CDT Thu Apr 27 2023/

..New AVIATION...

AVIATION...
(12Z TAFS)
Issued at 645 AM CDT Thu Apr 27 2023

A cluster of storms will progress east across through mid
afternoon, and some of the storms will likely be strong to
severe with strong gusty winds and large hail. Periods of IFR
(perhaps even LIFR) ceilings and visibilities will accompany the
stronger storms, along with heavy rainfall and frequent lightning.
Winds will becoming more southerly throughout the day at around
10 knots. /22

PREV DISCUSSION... /issued 515 AM CDT Thu Apr 27 2023/

.New NEAR TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Friday)
Issued at 515 AM CDT Thu Apr 27 2023

An active weather day is expected today with the potential of
severe weather and localized flooding across the area. An upper
closed low pressure centered over Oklahoma will lift northeastward
and weaken before reaching the lower Great Lakes region by late
Friday afternoon. A surface low pressure area in the vicinity of a
Meso- scale Convective System (MCS) currently situated over the
lower Mississippi River region will initially advance eastward
this morning before taking a more northeasterly trajectory through
the remainder of the near term.

Deep layer forcing will first enter into our southeast
Mississippi counties between 7-10am, and spread eastward through
mid afternoon hours before exiting the forecast area late this
afternoon. There still remains some uncertainly as to how far the
surface low will advance eastward before turning more
northeastward, thus having an influence on how far a marine
boundary along the coast will advance inland, which will serve as
a focus for thunderstorm development. Area radars are already
detecting a couple of strong supercells in advance of the MCS,
which is very concerning.

Models are showing that the deep layer shear continues to trend
upwards, and is now in the 45-60 kt range for today. Highest
MLCAPES for today haven't changed much, and remain in the
1000-2000 J/kg range. However, these higher-end values are now
further north, generally along and south Highway 84. Instability
will be generally less than 1000 J/kg north of Highway 84.
Instability and shear will be present in the mid levels with mid
level lapse rates near 7 C/km. This favors robust updrafts and the
potential for developing significant cold pools that could
enhance the damaging wind threat (potentially resulting as a
longer lasting squall line.) Given the favorable shear in the -10
to -30C layer, we will also have to watch for the potential of
large hail.

The tornado potential remains uncertain as this primarily looks
to be a damaging wind and hail threat event, but could certainly
occur where dynamics are enhanced in the vicinity of a
strengthening 925- 850mb jet. In fact, the 06z NAM12 now has a
925mb 50 kt jet hugging the coast during maximum heating, so the
highest tornado threat should be along and south of I-10.

We will continue to monitor for the threat of flash flooding,
especially across our coastal counties where we could see
widespread 1-3" of rain, with isolated areas of 4-6" possible.
This will fall in a rather short duration, which will enhance the
potential for areas of flash flooding.

As this complex moves east of our area by early evening, we will
likely see an overall break in significant precip given airmass
stabilization. However, we have to keep a mention of isolated to
scattered precip for the night given the cold front will still be
to our west and the possibility of weak perturbations moving
through the base of a broad trough. The threat of isolated to
scattered storms will persist generally along and east of I-65 on
Friday with chances gradually diminishing in the afternoon. /22

LONG TERM...
(Friday Night through Wednesday)
Issued at 515 AM CDT Thu Apr 27 2023

Another storm system is expected to roll through the region this
weekend, bringing our next chance for strong to severe storms and
heavy rain.

Both the GFS and ECMWF show a stout upper level shortwave trough
dipping into Texas on Saturday. This feature is expected to
progress over the region Saturday night and through the day on
Sunday. Timing and slight trajectory differences are still present
between model solutions. This will continue to be monitored with
future model runs and trends. At the surface, a low pressure
system is expected to progress over southern Louisiana Friday
night into Saturday and continue to the northeast over the local
area Saturday night into Sunday. Overall, chances for showers and
storms return to the area by Saturday morning and persist through
early Sunday morning. Shower and storm activity is expected to
then decrease from west to east through the day on Sunday with dry
conditions returning by Sunday evening.

While uncertainty persists with regards to the exact timing of
this system, questions also remain with just how far inland the
aforementioned low will eventually track. This will be important
because the farther inland it tracks will determine how far inland
strong to severe storm chances will reach. Guidance now shows
this feature tracking a bit farther inland compared to this time
last night. Therefore, the areas of focus for the potential for
stronger storms and heavy rain are areas generally along and south
of I-65. These are the locations where the greatest instability
is shown by model guidance (1000-2000 J/kg), along with bulk shear
values around 40-50 knots. Although, interestingly, both the GFS
and ECMWF show the bulk of the better upper dynamics to our east.
This will continue to be something we will watch over the coming
days, especially in terms of severe potential. Additionally, any
storms will likely be efficient rainfall producers, as model PWATs
surge up to around 1.5-1.8 inches along and east of I-65 Saturday
afternoon into Saturday night. With antecedent conditions
expected to be fairly wet from the storm system earlier in the
forecast period (discussed above), at least minor flooding could
be a concern. A high risk of rip currents is also forecast from
through late weekend and into early next week.

Fortunately, once the aforementioned system moves east of our
local area on Sunday, surface high pressure will build into the
region and bring dry conditions from Monday through midweek. Highs
are forecast to begin in the upper 70s to lower 80s on Saturday,
decreasing to be in the mid to upper 70s on Sunday and Monday,
then warm back up into the upper 70s to lower 80s by Tuesday. Lows
are expected to drop into the upper 50s to lower 60s Saturday
night, but decrease to mainly be in the 50s for most areas Sunday
night through Tuesday night. /26

MARINE...
Issued at 515 AM CDT Thu Apr 27 2023

A light to moderate southeasterly flow will become more southerly
today, and then southwesterly tonight as a storm system sweeps
through the area. Some of the storms could be strong to severe
with gusty winds and frequent lightning. Onshore flow will then
increase to moderate to occasionally strong on Saturday, along
with building seas, as the next storm system sweeps through the
area. A light to moderate mainly northwesterly flow will follow on
Sunday and Monday. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      65  83  62  79  60  77  54  78 /  30  10  10  70  50  10   0   0
Pensacola   68  81  65  77  64  76  57  77 /  40  20  10  70  60  20   0   0
Destin      69  80  68  78  65  78  59  77 /  40  30  10  80  60  30   0   0
Evergreen   62  84  60  82  60  75  52  76 /  50  20   0  60  60  30   0   0
Waynesboro  62  81  56  79  56  74  50  75 /  40  10   0  50  50  10   0   0
Camden      61  81  56  81  58  74  49  74 /  40  10   0  50  60  30   0   0
Crestview   64  86  61  82  61  79  51  80 /  50  30  10  70  60  30   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 9 PM CDT this evening through late
     Sunday night for ALZ265-266.

FL...High Rip Current Risk from 9 PM CDT this evening through late
     Sunday night for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Apr 27, 7:52 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
752 AM CDT Thu Apr 27 2023

ALZ261>264-FLZ201-271345-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-Escambia Inland FL-
752 AM CDT Thu Apr 27 2023

...A strong thunderstorm will impact portions of northeastern Mobile,
central Baldwin and northwestern Escambia Counties through 845 AM
CDT...

At 752 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Satsuma, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Prichard, Saraland, Bay Minette, Chickasaw, Satsuma, Creola,
Stockton, Stapleton, Axis, I65 And AL 225, I65 And I165 and I65 And
AL 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until noon CDT for
south central and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3070 8789 3072 8792 3070 8793 3072 8794
      3075 8792 3075 8795 3071 8794 3071 8795
      3072 8799 3072 8802 3074 8802 3072 8804
      3073 8804 3073 8813 3098 8812 3113 8762
      3100 8762 3100 8758 3066 8759
TIME...MOT...LOC 1252Z 263DEG 23KT 3086 8803

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CGAL
Special weather statement, Apr 27, 8:36 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
836 AM CDT Thu Apr 27 2023

MSZ078-271415-
Stone MS-
836 AM CDT Thu Apr 27 2023

...A strong thunderstorm will impact portions of western Stone County
through 915 AM CDT...

At 835 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 13 miles west of McHenry, or 13 miles southeast
of Poplarville, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wiggins, Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until noon CDT for
southeastern Mississippi.

&&

LAT...LON 3080 8934 3088 8916 3085 8907 3081 8902
      3068 8901 3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 1335Z 246DEG 19KT 3071 8936

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Apr 27, 8:45 AM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
845 AM CDT Thu Apr 27 2023

ALZ262-264-FLZ201-271445-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
845 AM CDT Thu Apr 27 2023

...A strong thunderstorm will impact portions of central Baldwin and
northwestern Escambia Counties through 945 AM CDT...

At 845 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles northeast of Stapleton, or 6 miles
southeast of Bay Minette, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bay Minette and Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until noon CDT for
southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3074 8783 3092 8777 3093 8738 3086 8733
      3075 8735 3068 8743
TIME...MOT...LOC 1345Z 272DEG 18KT 3080 8770

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Apr 27, 8:46 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
846 AM CDT Thu Apr 27 2023

ALZ264-266-FLZ202-271445-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
846 AM CDT Thu Apr 27 2023

...A strong thunderstorm will impact portions of southern Baldwin and
south central Escambia Counties through 945 AM CDT...

At 846 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles southwest of Magnolia Springs, or 8 miles
south of Point Clear, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Foley, Orange Beach, Lillian, Magnolia Springs, Bon Secour,
Summerdale and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until noon CDT for
southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3039 8781 3038 8787 3046 8792 3054 8750
      3048 8741 3036 8746 3040 8742 3041 8739
      3041 8738 3030 8742 3035 8748 3036 8760
      3036 8761 3030 8762 3030 8746 3027 8775
      3034 8782 3027 8793
TIME...MOT...LOC 1346Z 259DEG 26KT 3035 8789

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Apr 27, 9:54 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
954 AM CDT Thu Apr 27 2023

FLZ201-203-271545-
Escambia Inland FL-Santa Rosa Inland FL-
954 AM CDT Thu Apr 27 2023

...A strong thunderstorm will impact portions of northwestern Santa
Rosa and north central Escambia Counties through 1045 AM CDT...

At 953 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles northwest of Molino, or 14 miles
southwest of Century, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Molino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until noon CDT for
northwestern Florida.

&&

LAT...LON 3072 8745 3090 8748 3091 8716 3086 8709
      3078 8708 3072 8714
TIME...MOT...LOC 1453Z 268DEG 18KT 3080 8739

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Apr 27, 10:05 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
1005 AM CDT Thu Apr 27 2023

ALZ265-266-271600-
Mobile Coastal AL-Baldwin Coastal AL-
1005 AM CDT Thu Apr 27 2023

...A strong thunderstorm will impact portions of south central Mobile
County through 1100 AM CDT...

At 1004 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm capable of producing a waterspout over the Gulf
of Mexico roughly 9 miles southwest of Dauphin Island, moving east
at 20 mph.

HAZARD...Waterspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Dauphin Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until noon CDT for
southwestern Alabama.

&&

LAT...LON 3023 8831 3024 8823 3032 8826 3025 8823
      3032 8822 3025 8821 3026 8813 3032 8816
      3032 8819 3036 8819 3039 8811 3034 8815
      3026 8812 3028 8812 3023 8786
TIME...MOT...LOC 1504Z 250DEG 19KT 3022 8827

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:00 AM CDTRip Current StatementMOBEscambia, Okaloosa, Santa Rosa5 days
Apr 27, 7:59 AM CDTSevere Thunderstorm WarningMOBEscambia46 min
Apr 27, 9:54 AM CDTSpecial Weather StatementMOBSanta Rosa51 min
Apr 27, 11:08 AM CDTSpecial Weather StatementMOBOkaloosa52 min
Apr 27, 11:24 AM CDTAreal Flood AdvisoryMOBEscambia3 hr
Apr 27, 11:33 AM CDTSevere Thunderstorm WarningMOBOkaloosa42 min
Apr 27, 11:38 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa52 min
Apr 27, 12:00 PM CDTFlash Flood WarningMOBEscambia3 hr
Apr 27, 12:00 PM CDTSpecial Weather StatementMOBEscambia45 min
Apr 27, 12:24 PM CDTFlash Flood WarningMOBEscambia, Santa Rosa3 hr
Apr 27, 12:27 PM CDTSevere Thunderstorm WarningMOBEscambia33 min
Apr 27, 12:29 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa25 min
Apr 27, 12:58 PM CDTSpecial Weather StatementMOBOkaloosa77 min
Apr 27, 1:32 PM CDTSevere Thunderstorm WarningMOBOkaloosa28 min

Nearby

Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.